Alert archive / New York / Winter Weather Advisories in 2021
Winter Weather Advisory 13, NWS Albany, NY
NWS Albany, NY issued this winter weather advisory at Feb 21, 2021, 4:09 PM EST for 4 states. It took effect at Feb 22, 2021, 7:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2021, 4:09 PM EST (21:09 UTC)
- In effect from
- Feb 22, 2021, 7:00 AM EST
- Expired
- Feb 22, 2021, 6:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Dutchess County, NY, Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Saratoga County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 37 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
841 WWUS41 KALY 212109 WSWALY URGENT - WINTER WEATHER MESSAGE National Weather Service Albany NY 409 PM EST Sun Feb 21 2021 NYZ032-033-082-221100- /O.NEW.KALY.WW.Y.0013.210222T1200Z-210223T0600Z/ Northern Herkimer-Hamilton-Northern Fulton- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, and Caroga Lake 409 PM EST Sun Feb 21 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM MONDAY TO 1 AM EST TUESDAY... * WHAT...Snow expected. Snow could be heavy at times. Total snow accumulations of 3 to 7 inches with locally higher amounts. * WHERE...Northern Herkimer, Hamilton and Northern Fulton Counties. * WHEN...From 7 AM Monday to 1 AM EST Tuesday. * IMPACTS...Travel could be very difficult. The hazardous traveling conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
4 follow-up statements
560 WWUS41 KALY 220837 WSWALY URGENT - WINTER WEATHER MESSAGE National Weather Service Albany NY 337 AM EST Mon Feb 22 2021 NYZ041-042-083-222300- /O.EXB.KALY.WW.Y.0013.210222T1200Z-210222T2300Z/ Northern Saratoga-Northern Warren-Southeast Warren- Including the cities of Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Glens Falls, and West Glens Falls 337 AM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches. * WHERE...Northern Saratoga, Northern Warren and Southeast Warren Counties. * WHEN...From 7 AM this morning to 6 PM EST this evening. * IMPACTS...Travel could be very difficult. The hazardous traveling conditions could impact the evening commute. * ADDITIONAL DETAILS...Spotty light snow possible early this morning. A period of moderate to heavy snow is expected this afternoon. Snowfall rates may approach 1 to 1.5 inches per hour during the early to mid afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ CTZ001-013-MAZ001-025-NYZ063>066-222300- /O.EXB.KALY.WW.Y.0013.210222T1500Z-210222T2300Z/ Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Western Ulster-Eastern Ulster-Western Dutchess- Eastern Dutchess- Including the cities of Torrington, Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, South Egremont, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, and Amenia 337 AM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches. * WHERE...Northwestern Connecticut, western Massachusetts, and the southeast Catskills, mid Hudson Valley and southern Taconics of eastern New York. * WHEN...From 10 AM this morning to 6 PM EST this evening. * IMPACTS...Travel could be very difficult. The hazardous traveling conditions could impact the evening commute. * ADDITIONAL DETAILS...Snowfall rates could approach 1 to 1.5 inches per hour early this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ VTZ013>015-222300- /O.EXB.KALY.WW.Y.0013.210222T1500Z-210222T2300Z/ Bennington-Western Windham-Eastern Windham- Including the cities of Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 337 AM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches. * WHERE...Bennington, Western Windham and Eastern Windham Counties. * WHEN...From 10 AM this morning to 6 PM EST this evening. * IMPACTS...Travel could be very difficult. The hazardous traveling conditions could impact the evening commute. * ADDITIONAL DETAILS...Snowfall rates could approach 1 inch per hour early this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ NYZ032-033-082-222300- /O.EXT.KALY.WW.Y.0013.210222T1200Z-210222T2300Z/ Northern Herkimer-Hamilton-Northern Fulton- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, and Caroga Lake 337 AM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...Snow expected. Snow could be heavy at times. Total snow accumulations of 3 to 7 inches with locally higher amounts possible. * WHERE...Northern Herkimer, Hamilton and Northern Fulton Counties. * WHEN...From 7 AM this morning to 6 PM EST this evening. * IMPACTS...Travel could be very difficult. The hazardous traveling conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Spotty light snow possible early this morning. A period of moderate to heavy snow is expected late this morning into this afternoon. Snowfall rates may approach 1 to 1.5 inches per hour late this morning into the early to mid afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
886 WWUS41 KALY 221730 WSWALY URGENT - WINTER WEATHER MESSAGE National Weather Service Albany NY 1230 PM EST Mon Feb 22 2021 NYZ038-222300- /O.EXA.KALY.WW.Y.0013.000000T0000Z-210222T2300Z/ Southern Herkimer- Including the cities of Ilion, Herkimer, Little Falls, Mohawk, Frankfort, and Dolgeville 1230 PM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Snow. Additional snow accumulations of 1 to 5 inches, highest north of the Thruway. Winds gusting as high as 35 mph. * WHERE...Southern Herkimer County. * WHEN...Until 6 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ NYZ043-084-222300- /O.EXA.KALY.WW.Y.0013.000000T0000Z-210222T2300Z/ Northern Washington-Southern Washington- Including the cities of Huletts Landing, Whitehall, Granville, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, and North Easton 1230 PM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Snow. Additional snow accumulations of 2 to 4 inches. * WHERE...Northern Washington and Southern Washington Counties. * WHEN...Until 6 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. * ADDITIONAL DETAILS...Snowfall rates up to an inch an hour possible at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ NYZ032-033-082-222300- /O.CON.KALY.WW.Y.0013.000000T0000Z-210222T2300Z/ Northern Herkimer-Hamilton-Northern Fulton- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, and Caroga Lake 1230 PM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches. * WHERE...Northern Fulton, Northern Herkimer and Hamilton Counties. * WHEN...Until 6 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. * ADDITIONAL DETAILS...Snowfall rates up to an inch an hour possible at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ CTZ001-013-MAZ001-025-NYZ063>066-222300- /O.CON.KALY.WW.Y.0013.000000T0000Z-210222T2300Z/ Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Western Ulster-Eastern Ulster-Western Dutchess- Eastern Dutchess- Including the cities of Torrington, Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, South Egremont, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, and Amenia 1230 PM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches. * WHERE...Portions of northwestern Connecticut, east central New York and western Massachusetts. * WHEN...Until 6 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ VTZ013>015-222300- /O.CON.KALY.WW.Y.0013.000000T0000Z-210222T2300Z/ Bennington-Western Windham-Eastern Windham- Including the cities of Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 1230 PM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Snow. Additional snow accumulations of 2 to 4 inches. Winds gusting as high as 35 mph. * WHERE...Eastern Windham, Western Windham and Bennington Counties. * WHEN...Until 6 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. * ADDITIONAL DETAILS...Snowfall rates up to an inch an hour at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ NYZ041-042-083-222300- /O.CON.KALY.WW.Y.0013.000000T0000Z-210222T2300Z/ Northern Saratoga-Northern Warren-Southeast Warren- Including the cities of Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Glens Falls, and West Glens Falls 1230 PM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches. * WHERE...Northern Saratoga, Southeast Warren and Northern Warren Counties. * WHEN...Until 6 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. * ADDITIONAL DETAILS...Snowfall rates up to an inch an hour at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
984 WWUS41 KALY 222025 WSWALY URGENT - WINTER WEATHER MESSAGE National Weather Service Albany NY 325 PM EST Mon Feb 22 2021 NYZ032-033-038-082-222300- /O.CON.KALY.WW.Y.0013.000000T0000Z-210222T2300Z/ Northern Herkimer-Hamilton-Southern Herkimer-Northern Fulton- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, and Caroga Lake 325 PM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Snow. Additional snow accumulations of up to two inches. * WHERE...Herkimer, Northern Fulton, and Hamilton Counties. * WHEN...Until 6 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ CTZ001-013-MAZ001-025-NYZ063>066-222300- /O.CON.KALY.WW.Y.0013.000000T0000Z-210222T2300Z/ Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Western Ulster-Eastern Ulster-Western Dutchess- Eastern Dutchess- Including the cities of Torrington, Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, South Egremont, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, and Amenia 325 PM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Snow. Additional snow accumulations of up to two inches. * WHERE...Northwestern Connecticut, western Massachusetts, and Ulster and Dutchess Counties in New York. * WHEN...Until 6 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ VTZ013>015-222300- /O.CON.KALY.WW.Y.0013.000000T0000Z-210222T2300Z/ Bennington-Western Windham-Eastern Windham- Including the cities of Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 325 PM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Snow. Additional snow accumulations of up to two inches. Winds gusting as high as 35 mph. * WHERE...Southern Vermont. * WHEN...Until 6 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. * ADDITIONAL DETAILS...Snowfall rates up to an inch per hour possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ NYZ041>043-083-084-222300- /O.CON.KALY.WW.Y.0013.000000T0000Z-210222T2300Z/ Northern Saratoga-Northern Warren-Northern Washington- Southeast Warren-Southern Washington- Including the cities of Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, and North Easton 325 PM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Snow. Additional snow accumulations of up to two inches. * WHERE...Saratoga, Washington, and Warren Counties. * WHEN...Until 6 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. * ADDITIONAL DETAILS...Snowfall rates up to an inch per hour possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
582 WWUS41 KALY 222257 WSWALY URGENT - WINTER WEATHER MESSAGE National Weather Service Albany NY 557 PM EST Mon Feb 22 2021 NYZ032-033-038-082-230000- /O.EXP.KALY.WW.Y.0013.000000T0000Z-210222T2300Z/ Northern Herkimer-Hamilton-Southern Herkimer-Northern Fulton- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, and Caroga Lake 557 PM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... The steadier snowfall has moved out of the area and therefore will allow the advisory to expire. Light snow showers remain possible through this evening. Any untreated surfaces may remain slick through this evening as well. $$ CTZ001-013-MAZ001-025-NYZ063>066-230000- /O.EXP.KALY.WW.Y.0013.000000T0000Z-210222T2300Z/ Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Western Ulster-Eastern Ulster-Western Dutchess- Eastern Dutchess- Including the cities of Torrington, Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, South Egremont, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, and Amenia 557 PM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... The steadier snowfall has moved out of the area and therefore will allow the advisory to expire. Light snow showers remain possible through this evening. Any untreated surfaces may remain slick through this evening as well. $$ VTZ013>015-230000- /O.EXP.KALY.WW.Y.0013.000000T0000Z-210222T2300Z/ Bennington-Western Windham-Eastern Windham- Including the cities of Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 557 PM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... The steadier snowfall has moved out of the area and therefore will allow the advisory to expire. Light snow showers remain possible through this evening. Any untreated surfaces may remain slick through this evening as well. $$ NYZ041>043-083-084-230000- /O.EXP.KALY.WW.Y.0013.000000T0000Z-210222T2300Z/ Northern Saratoga-Northern Warren-Northern Washington- Southeast Warren-Southern Washington- Including the cities of Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, and North Easton 557 PM EST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... The steadier snowfall has moved out of the area and therefore will allow the advisory to expire. Light snow showers remain possible through this evening. Any untreated surfaces may remain slick through this evening as well. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this winter weather advisory went out at Feb 21, 12:38 PM EST, 3 hours 31 minutes earlier.
Area forecast discussion, Feb 21, 12:38 PM EST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 1238 PM EST Sun Feb 21 2021 .SYNOPSIS... High pressure will bring a mostly sunny, yet chilly day for today. A storm system approaching from the central U.S. will bring another round of snow to the area on Monday. Snow could mix with some rain across the lower elevations south and east of Albany. Colder than normal temperatures today will give way to above normal temperatures by midweek, before trending colder than normal by the end of next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 9:30 AM EST Update: Made slight adjustments to the temperatures and dewpoints to match current observations and forecast trends. Rest of forecast remains on track. See previous discussion below. Previous discussion... As of 615 AM EST, still some patchy clouds across southern VT and the eastern Catskills. Some flurries are likely occurring in some areas beneath these clouds. Wide range of temps across the region, with temps in the single digits across portions of the mid Hudson Valley, and as low as 5 to 10 below zero across northern Herkimer County, where skies cleared out and winds trended to less than 5 mph. In other areas, temps were generally in the teens, warmest where patchy clouds remain. After the cold start, expect mostly sunny skies through today. Forecast soundings suggest mixing depths to around or just under H850, which should allow max temps to reach the upper 20s to lower 30s for most valley areas, with lower/mid 20s for most higher elevations. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... Tonight, clear skies this evening and light/calm wind should allow temps to fall off rapidly after sunset, perhaps dropping to near zero across portions of the southern Adirondacks and upper Hudson Valley, and single digits and teens elsewhere. Then, as clouds increase after midnight, expect temps to hold steady or gradually rise. The leading edge of mid level isentropic lift should allow a band of light snow to develop around or just before daybreak. However, it remains uncertain as to how much reaches the ground due to a dry low level layer. It appears that best chances for this burst of light snow to reach the ground will be across the eastern Catskills, as well as areas along and especially north of I-90, where a quick coating to less than one inch of accumulation is possible by 6 AM Monday. This could create locally slippery travel conditions in some areas for the morning commute. Monday, stronger forcing is expected to track across the region from west to east during the midday/early afternoon hours. Forcing will be driven by mid level isentropic lift, and QG forcing with approach of shortwave. In addition, our region, especially southern areas, will be proximate to the left exit region of strong 140+ KT upper level jet approaching northern mid Atlantic coast. Also, mid level lapse rates will steepen in the afternoon, with some model guidance indicating H7-H5 lapse rates approaching/surpassing 7 C/km, suggesting the possibility of some convective elements embedded within main band of precipitation passing through. So, it appears a band of moderate to briefly heavy snow may occur during the midday-mid afternoon hours. Although brief in duration, snowfall rates may be quite efficient given degree of forcing and mid level instability, perhaps reaching 1+ inch/hour across portions of the Mohawk Valley, as well as across the mid Hudson Valley and NW CT. Overall snowfall amounts during Monday look to be 1-3", with locally higher amounts (2-4 inches) possible across portions of NW CT into the Berkshires, and 3-6 inches across portions of the SW Adirondacks extending east into northern portions of the Mohawk Valley and northwest Saratoga County. It will be breezy/windy at times Monday, especially just ahead of the main band of precipitation, with south/southeast winds possibly reaching up to 30-40 mph within some north/south oriented valleys, including portions the Capital Region. Highs mainly in the lower/mid 30s, perhaps slightly warmer in southeast areas, where some rain may initially be mixed in with the snow before stronger wet bulb cooling commences. Monday night, occluded front should be east of the region by evening, although upper trough could allow for scattered snow showers, especially across the southern Adirondacks. Clouds and some wind may keep temperatures somewhat elevated in the 20s to around 30 in many areas. For Tuesday, another strong upper level disturbance and surface trough approach from the Great Lakes region. This should allow for additional snow showers to develop in the afternoon, although could be mixed with rain at times in valley areas, where enough boundary layer warming could allow temps to reach the upper 30s to lower 40s in some valleys before showers allow temps to fall back into the 30s. Some scattered coatings to less than an inch could occur in lower elevations, with perhaps 1-2 inches possible across portions of the SW Adirondacks. It also may be breezy/windy, especially late in the day behind the surface trough, with west/northwest winds possibly gusting up to 30-35 mph within the Mohawk Valley, Capital Region and Berkshires. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Ridging is expected to build in at the surface and aloft Tuesday night bringing an end to any lingering snow showers in the wake of a departing trough. The ridging is expected to result in fair weather into Wednesday however with zonal flow aloft the high quickly shifts off to the east. Another short wave trough and its associated system will be on the fast approach with some showers expected Wednesday night. Wednesday is expected to be a mild day with southwest flow and highs into 40s below 1500 feet and in the 30s about that. Thus a mix of rain and snow showers is expected with a transition to more snow showers than rain as the night progresses. Another short wave and its associated front are expected to sweep across the region Thursday night ushering in a much colder airmass as we end the week. Highs Friday are only expected to be in the 20s with teens in the portions of the southern Adirondacks and across the higher terrain of the southern Green Mountains with lower 30s limited to the mid- Hudson Valley. More ridging is expected to build in with a dry start to the weekend. There is much uncertainty in the forecast for the latter half of the weekend as guidance differences in amplitude and timing of energy which enters the CONUS over the Pacific and makes its way eastward. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... VFR conditions will prevail through much of the 24 hour TAF period. High pressure over the region today will result in SKC skies. Then high level clouds will increase overnight with gradually lowering cigs (still at VFR levels) towards Monday morning, ahead of low pressure approaching from the Great Lakes region. This storm system will bring a several hour period of snow to the TAF sites, expected to start between 16Z-18Z Monday. A few flurries or lighter snow showers will be possible earlier in the morning, so have included mention of VCSH. Once the steadier snow begins, conditions will quickly lower to MVFR and eventually IFR near the end of the TAF period. North-northwest winds around 5-10 kt today will become light and variable after sunset. Winds on Monday will shift to the south and increase to around 10-17 kt with gusts between 20-30 kt developing by late Monday morning. Outlook... Monday Night: Moderate Operational Impact. Scattered SHSN. Tuesday: Moderate Operational Impact. Breezy. Scattered SHRA...SHSN. Tuesday Night: Low Operational Impact. Breezy. NO SIG WX. Wednesday: Low Operational Impact. NO SIG WX. Wednesday Night: Moderate Operational Impact. Chance of SHRA...SHSN. Thursday: Low Operational Impact. Slight Chance of SHRA...SHSN. && .HYDROLOGY... No widespread hydrological issues are expected over the next several days. Near seasonable temperatures are expected through early this week. This will continue to support mainly frozen precipitation types and allow ice to expand and thicken on area waterways. A storm system for Monday will bring additional light snow, possibly mixed with some valley rain on Monday. Temperatures will moderate to slightly above normal levels into the middle of next week, possibly allowing for some ripening/warming of the snowpack. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Evbuoma/KL NEAR TERM...Evbuoma/KL SHORT TERM...KL LONG TERM...IAA AVIATION...JPV HYDROLOGY...Evbuoma/KL
Hazardous weather outlook, Feb 21, 4:07 AM EST, 12 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 407 AM EST Sun Feb 21 2021 NYZ032-033-082-221200- Northern Herkimer-Hamilton-Northern Fulton- 407 AM EST Sun Feb 21 2021 This Hazardous Weather Outlook is for the southwest Adirondacks of eastern New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Snow is likely Monday, with the possibility for moderate snowfall accumulations. If confidence increases that moderate snowfall amounts will occur, then a Winter Weather Advisory will be issued. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ001-013-MAZ001-025-VTZ013-014-221200- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Bennington-Western Windham- 407 AM EST Sun Feb 21 2021 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts and for Bennington and western Windham Counties in southern Vermont. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Snow is likely Monday, with the possibility for moderate snowfall accumulations. If confidence increases that moderate snowfall amounts will occur, then a Winter Weather Advisory will be issued. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ038>043-047>054-058>061-063>066-083-084-VTZ015-221200- Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga- Northern Warren-Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Southeast Warren- Southern Washington-Eastern Windham- 407 AM EST Sun Feb 21 2021 This Hazardous Weather Outlook is for eastern New York not including the southwest Adirondacks, and for eastern Windham County in southern Vermont. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Light snow is expected Monday, with locally slippery travel conditions possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Winter Weather Advisories in New York, 2021Winter Weather Advisories in Vermont, 2021Winter Weather Advisories in Connecticut, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.